MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number LS96218-017
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use of a bio-medicus life support cannula, it was reported the device had a damaged connector.The device was replaced.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that there was no damage was seen to the packaging.
 
Additional Manufacturer Narrative
Correction b5: it was reported that the cannula was intended to use for extra corporeal life support (ecls).Device evaluation summary: visual inspection shows evidence of damage/crack in the connector.Reason for return was confirmed.Conclusion: after investigation at medtronic, the complaint is confirmed for a cracked cannula body connector.It is unknown what may have caused this occurrence, however, based on the available information this complaint could be the result of a use-related issue.This damage to the cannula connector can occur when the introducer is inserted into the cannula body without the use of the hemostasis cap.The introducer handle can cause stretching, crazing or cracking when it is forced into the connector.The issue is more likely to occur with the arterial cannulae models with a clear hemostasis cap that is attached to the introducer on the provided clear protective sheath.The photo provided by the customer shows the introducer is inserted into the cannula connector without the use of the hemostasis cap, therefore, review of the device history record was not completed because there was no evidence of manufacturing issues with the complaint product.Manufacturing investigation was completed for this failure mode.In this investigation the manufacturing process was reviewed, and the handle of the affected part is minimum, just pick and place into the packaging, no additional assembly.Review of in-process pictures show that pieces produced are in good condition.Product event notification and awareness was given to the production personnel about the implications and consequences that reported defect has on the field.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIO-MEDICUS LIFE SUPPORT TM
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc MN 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc MN 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17105472
Report Number2184009-2023-00483
Device Sequence Number2723536
Product Code QHW
UDI-Device Identifier00763000615420
UDI-Public00763000615420
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K201057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberLS96218-017
Device Catalogue NumberLS96218-017
Device Lot Number225658503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date08/08/2023
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown